Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 166, NWS San Francisco Bay Area, CA

August 1, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 1, 2017, 2:40 AM PDT. It took effect at Aug 1, 2017, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2017, 2:40 AM PDT (09:40 UTC)
In effect from
Aug 1, 2017, 12:00 PM PDT
Expired
Aug 1, 2017, 9:00 PM PDT
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

668 
WHUS76 KMTR 010940
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
240 AM PDT TUE AUG 1 2017

PZZ530-011745-
/O.NEW.KMTR.SC.Y.0166.170801T1900Z-170802T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
240 AM PDT TUE AUG 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
170 
WHUS76 KMTR 011527
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
827 AM PDT TUE AUG 1 2017

PZZ530-012330-
/O.CON.KMTR.SC.Y.0166.170801T1900Z-170802T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
827 AM PDT TUE AUG 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/SANFRANCISCO
773 
WHUS76 KMTR 012125
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
225 PM PDT TUE AUG 1 2017

PZZ530-020400-
/O.CON.KMTR.SC.Y.0166.000000T0000Z-170802T0400Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
225 PM PDT TUE AUG 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/SANFRANCISCO
021 
WHUS76 KMTR 020412
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
912 PM PDT TUE AUG 1 2017


PZZ530-020600-
/O.EXP.KMTR.SC.Y.0166.000000T0000Z-170802T0400Z/
/O.NEW.KMTR.SC.Y.0167.170802T0412Z-170802T0600Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
912 PM PDT TUE AUG 1 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR
OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR
MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 10:43 PM PDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 31, 10:43 PM PDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1043 PM PDT Mon Jul 31 2017

.SYNOPSIS...Strengthening high pressure over much of the West
Coast will result in well above average temperatures across the
interior through at least midweek. Very warm to hot daytime
temperatures are expected inland and across the higher elevations
with minimal cooling overnight. This prolonged period of very warm
to hot conditions will increase the risk of heat related illnesses
across most interior locations through at least Thursday.
Temperatures in coastal areas are expected to remain mild.

&&

.DISCUSSION...as of 8:45 PM PDT Monday...A high pressure ridge
situated across the west coast will maintain very warm to hot
inland temperatures across the region. Several degrees of warming
were observed across the district this afternoon with widespread
80s and 90s over inland locations. The warmest southern interior
valley locations reached into the 100 to 107 degree range.
Pinnacles National Park was our hot spot at 107 F. Areas along
the coast and bays remained relatively cool due to the influence
of the 1000 ft marine inversion with highs in the 60s along the
immediate coast and 70s around the San Francisco Bay. The
inversion will play an important role in tonights low temperatures
as area above said inversion see little overnight cooling and
remain very warm. Temperatures may only drop into the mid 70s to
lower 80s over the interior and elevated portions of the forecast
area. The Heat Advisory was adjusted to begin this afternoon to
account for warm overnight lows. Low clouds will once again push
in along the coast tonight bringing cool overnight temps to areas
along the coast below 1000 ft.

From previous discussion...The warming trend will then extend
into Tuesday and Wednesday as the air mass aloft continues to warm
with 850 MB temperatures forecast to exceed 27 deg C. This will
translate to widespread temperatures in the 90s for most inland
valley locations with the far interior and higher elevations
reaching into the 100-105 deg F range. Some of the warmest inland
locations such as the Pinnacles National Park could potentially
approach the 110 deg F mark Tuesday and/or Wednesday. While the
marine influence will help to cool coastal and valley locations
through this heat event, warm overnight lows will continue for
elevations above 750-1000 feet. Even though overnight cooling will
likely reduce the threat for heat related illnesses outside of
the Heat Advisory, afternoon conditions in the interior valleys
will be very hot and folks are urged to use extreme caution when
outdoors.

By late Tuesday evening into Wednesday the forecast models
continue to show an increase in mid/upper level moisture advecting
northward on the western periphery of the ridge. In addition, a
weak inverted trough is forecast to accompany this increased
monsoonal moisture and produce enough instability to add a slight
chance of showers and thunderstorm to the forecast from late
Tuesday night across the Central Coast spreading northward
Wednesday into Thursday. Any convection that does occur will be
elevated/high-based in nature. Depending on exactly how much cloud
cover comes from this feature, temperatures Wednesday afternoon
and Thursday may need to be trended downward. Given the
uncertainty in the forecast, please be sure to stay up to date
with the latest forecast information.

The ridge looks to weaken slightly and shift eastward late in the
week and into the upcoming weekend. This will allow for
temperatures to cool slightly, yet inland areas will continue to
experience above average temperatures through the forecast period.
Will have to see if the marine layer and associated
overnight/morning clouds return late week and into the upcoming
weekend. Regardless, no signs of offshore flow near the coast so
conditions there will stay closer to seasonal averages through the
upcoming weekend.

&&

.AVIATION...as of 10:45 PM PDT Monday. Made only minor changes to
the previous TAF package. Main issue remains what will happen
overnight and if clouds will impact the terminals. Satellite shows
clouds streaming down through Salinas Valley and partially into
SF Bay. Thinking remains that they will mostly stay confined to
northern and eastern sections of the SF Bay with limited amounts
elsewhere. Winds behaving as forecast and will continue to
decrease overnight. Sea breeze kick in tomorrow afternoon.
Moderate confidence overall.

Vicinity of KSFO...Will keep VFR going for the entire forecast
period although still concerned that a CIG could work its way to
the terminal which some models depict. Local WRF continues to
keep clouds to the north and east so will keep a mention of SCT
from 11 to 15Z as a compromise. Winds will continue to diminish
overnight with sea breezes forecast to return by 20Z. Moderate
confidence.

SFO Bridge Approach...Similar to KSFO although possible CIGs 11
to 15Z.

Monterey Bay Terminals...IFR/LIFR has returned and will remain at
least to 16Z. VFR after that with winds of 280 to 300 to 12 KT.
Moderate confidence.

&&

.MARINE...as of 10:37 PM PDT Monday...Mixed northwesterly and
southerly swell will persist into through Wednesday with the
longest period southerly swell occurring  tonight and Tuesday.
Southerly swell will gradually decrease  midweek.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...Heat Advisory...CAZ507-511-512-517-518

&&

PUBLIC FORECAST: CW
AVIATION: Bell
MARINE: Bell

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.